MAUDE Adverse Event Report: COOK INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-8.0T-90
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight - (b)(6) grams.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a tpn triple lumen catheter lcvc line snapped at the proximal end inside a patient.This patient had norovirus.As reported, this could have been caused by movement.The line was removed and replaced.To date, additional patient and event information has not been made available.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.No issues were found related to the reported complaint.One device was returned for investigation.A visual examination noted that the device is heavily soiled with bio matter.There was no visible breakage in the returned portion of the catheter.The instructions for use (ifu) state the catheter may then be trimmed to proper length and flushed with heparinized saline.Due to the device being exposed to the norovirus, a leak test was not performed.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.
 
Event or Problem Description
No additional information has been reported since the submission of the initial report on 05/10/2018.

Brand Name
COOK TPN TRIPLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7501922
Report Number1820334-2018-01406
Device Sequence Number217975
Product Code FOZ
UDI-Device Identifier00827002033191
UDI-Public(01)00827002033191(17)200808(10)8073697
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2020
Device Catalogue NumberC-TPNS-8.0T-90
Device Lot Number8073697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO